Concerns on period/birth control

Patient

Q: Hello,
i just have a few questions...

okay so i went to Chicago about a 2 weeks ago, and while there i was supposed to be on my period (I'm on birth control and while in Chicago was supposed to be the week of the sugar pill) . I had consulted my doctor and asked if it were okay to take 2 consecutive months of birth control to avoid having my period within that week. he said it were okay to take 2 months in a row of just straight birth control (excluding the sugar pill). I was and currently have been sexually active within that time period, and am supposed to get my period, or start the sugar pill, this upcoming sunday. I have a brown discharge, some bloodiness, sore breasts, and some cramping in my lower back and stomach area. I'm just concerned that this could be signs of being pregnant and not my period coming early, since i'm not sure its even really possible to get your period early on birth control, but then i thought since I've been on it for 2 months straight maybe that has something to do with whats going on. What are your thoughts/concerns on this?

Symptoms:  A little tenderness in my breasts, aching/cramping lower back and abdomen
Doctor

A:   Hello,
Thanks for the query.

If you have taken the active pills straight for 2 months now, then it is for sure that ovulation has been prevented throughout and hence pregnancy chances are minimal. Moreover, as you are in the penultimate week prior to sugar pills in this 2nd month, the symptoms that you are experiencing in form of sore breasts, low back ache, even nausea and light brown discharge is likely to be premenstrual syndromic signs and possible due to progesterone levels getting imbalanced, may be due to stressors in spite of being on the pill. It indicates that your menses shall start soon. You should continue the pack as you do including the sugar pills and wait for the menses to resume.
I hope I have answered your query in detail.

Wishing you good health,
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews